Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 67, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 15, 2017, 4:25 AM CDT. It took effect at Sep 15, 2017, 12:00 PM CDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2017, 4:25 AM CDT (09:25 UTC)
- In effect from
- Sep 15, 2017, 12:00 PM CDT
- Expired
- Sep 17, 2017, 10:00 AM CDT
- In force
- 46 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
099 WHUS73 KGRB 150925 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 425 AM CDT FRI SEP 15 2017 LMZ541-151730- /O.NEW.KGRB.SC.Y.0067.170915T1700Z-170917T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 425 AM CDT FRI SEP 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM CDT SATURDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 10 TO 20 KNOTS BY LATE THIS MORNING, THEN CONTINUE INTO SATURDAY EVENING AT WHICH TIME THEY WILL BEGIN TO VEER SOUTHWEST. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET BY THIS AFTERNOON. THE HIGHEST WAVES, 4 TO 6 FEET, ARE EXPECTED SATURDAY. * THE SMALL CRAFT ADVISORY MAY NEED TO BE EXPANDED SOUTH TO SHEBOYGAN FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
10 follow-up statements
933 WHUS73 KGRB 151522 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1022 AM CDT FRI SEP 15 2017 LMZ541-152330- /O.CON.KGRB.SC.Y.0067.170915T1700Z-170917T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1022 AM CDT FRI SEP 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT SATURDAY... * WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS IN THE LATE MORNING AND AFTERNOON, CONTINUING INTO SATURDAY NIGHT AT WHICH TIME THEY WILL BEGIN TO VEER SOUTHWEST. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. THE HIGHEST WAVES OF 4 TO 6 FEET ARE EXPECTED SATURDAY. * THE SMALL CRAFT ADVISORY MAY NEED TO BE EXPANDED SOUTH TO SHEBOYGAN FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
894 WHUS73 KGRB 151957 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CDT FRI SEP 15 2017 LMZ542-160400- /O.EXA.KGRB.SC.Y.0067.000000T0000Z-170917T0400Z/ STURGEON BAY TO TWO RIVERS WI- 257 PM CDT FRI SEP 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM CDT SATURDAY. * WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS IN THE LATE MORNING AND AFTERNOON, CONTINUING INTO SATURDAY NIGHT AT WHICH TIME THEY WILL BEGIN TO VEER SOUTHWEST. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. THE HIGHEST WAVES OF 4 TO 6 FEET ARE EXPECTED SATURDAY. * THE SMALL CRAFT ADVISORY MAY NEED TO BE EXPANDED SOUTH TO SHEBOYGAN FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-160400- /O.CON.KGRB.SC.Y.0067.000000T0000Z-170917T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 257 PM CDT FRI SEP 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT SATURDAY... * WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS IN THE LATE MORNING AND AFTERNOON, CONTINUING INTO SATURDAY NIGHT AT WHICH TIME THEY WILL BEGIN TO VEER SOUTHWEST. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. THE HIGHEST WAVES OF 4 TO 6 FEET ARE EXPECTED SATURDAY. * THE SMALL CRAFT ADVISORY MAY NEED TO BE EXPANDED SOUTH TO SHEBOYGAN FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
572 WHUS73 KGRB 160200 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT FRI SEP 15 2017 LMZ541-542-161000- /O.CON.KGRB.SC.Y.0067.000000T0000Z-170917T0400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI- 900 PM CDT FRI SEP 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT SATURDAY... * WINDS...SOUTH WINDS UP TO 15 TO 25 KNOTS, CONTINUING INTO SATURDAY NIGHT AT WHICH TIME THEY WILL BEGIN TO VEER SOUTHWEST. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. THE HIGHEST WAVES OF 4 TO 6 FEET ARE EXPECTED SATURDAY. * THE SMALL CRAFT ADVISORY MAY NEED TO BE EXPANDED SOUTH TO SHEBOYGAN FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
488 WHUS73 KGRB 160957 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 457 AM CDT SAT SEP 16 2017 LMZ543-161800- /O.EXA.KGRB.SC.Y.0067.000000T0000Z-170917T0400Z/ TWO RIVERS TO SHEBOYGAN WI- 457 AM CDT SAT SEP 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY MID- MORNING, THEN DIMINISH THIS EVENING. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-161800- /O.EXT.KGRB.SC.Y.0067.000000T0000Z-170917T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 457 AM CDT SAT SEP 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SUNDAY... * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY MID- MORNING, CONTINUE AT 10 TO 20 KNOTS TONIGHT, THEN VEER WEST ON SUNDAY. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-161800- /O.CON.KGRB.SC.Y.0067.000000T0000Z-170917T0400Z/ STURGEON BAY TO TWO RIVERS WI- 457 AM CDT SAT SEP 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY MID- MORNING, THEN DIMINISH THIS EVENING. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
849 WHUS73 KGRB 161518 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1018 AM CDT SAT SEP 16 2017 LMZ542-543-162330- /O.EXT.KGRB.SC.Y.0067.000000T0000Z-170917T1500Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1018 AM CDT SAT SEP 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SUNDAY... * WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS BY EARLY AFTERNOON, THEN CONTINUING INTO SUNDAY MORNING. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-162330- /O.CON.KGRB.SC.Y.0067.000000T0000Z-170917T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1018 AM CDT SAT SEP 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS BY EARLY AFTERNOON, CONTINUING THEN CONTINUING INTO SUNDAY MORNING. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
515 WHUS73 KGRB 161955 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT SAT SEP 16 2017 LMZ541>543-170400- /O.CON.KGRB.SC.Y.0067.000000T0000Z-170917T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 255 PM CDT SAT SEP 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * WINDS...SOUTH AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
678 WHUS73 KGRB 170041 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 741 PM CDT SAT SEP 16 2017 LMZ541>543-170845- /O.NEW.KGRB.MF.Y.0011.170917T0041Z-170917T1200Z/ /O.CON.KGRB.SC.Y.0067.000000T0000Z-170917T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 741 PM CDT SAT SEP 16 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. * WINDS...SOUTH AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. * VISIBILITY...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES NEAR A QUARTER MILE ALONG THE LAKE MICHIGAN SHORELINE FROM SISTER BAY SOUTHWARD TO MANITOWOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
136 WHUS73 KGRB 170205 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CDT SAT SEP 16 2017 LMZ541>543-171015- /O.CON.KGRB.MF.Y.0011.000000T0000Z-170917T1200Z/ /O.CON.KGRB.SC.Y.0067.000000T0000Z-170917T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 905 PM CDT SAT SEP 16 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * WINDS...SOUTH AT 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. * VISIBILITY...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO NEAR A QUARTER MILE ALONG THE LAKE MICHIGAN SHORELINE FROM SISTER BAY SOUTHWARD TO MANITOWOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
082 WHUS73 KGRB 170921 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 421 AM CDT SUN SEP 17 2017 LMZ541>543-171500- /O.EXT.KGRB.MF.Y.0011.000000T0000Z-170917T1500Z/ /O.CON.KGRB.SC.Y.0067.000000T0000Z-170917T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 421 AM CDT SUN SEP 17 2017 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...SOUTH AT 10 TO 20 KNOTS WILL VEER WEST BY MID TO LATE MORNING. * WAVES...WAVES OF 3 TO 5 FEET WILL GRADUALLY SUBSIDE. * VISIBILITY...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO NEAR A QUARTER MILE AT TIMES. THE FOG WILL GRADUALLY SHIFT AWAY FROM THE SHORE, AND SHOULD DISSIPATE OR EXIT THE AREA BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SOME WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
671 WHUS73 KGRB 171517 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 AM CDT SUN SEP 17 2017 LMZ541>543-171630- /O.EXP.KGRB.MF.Y.0011.000000T0000Z-170917T1500Z/ /O.EXP.KGRB.SC.Y.0067.000000T0000Z-170917T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1017 AM CDT SUN SEP 17 2017 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... WAVES AROUND 2 TO 4 FT ARE EXPECTED THROUGH NOON. WINDS WILL CONTINUE TO VEER TO THE WEST THIS AFTERNOON AROUND 10 TO 15 KNOTS. VISIBILITIES WILL CONTINUE TO IMPROVE AS THE FOG DISSIPATES AND MOVES OFFSHORE. $$ HYKIN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 4:14 AM CDT, 11 minutes earlier.
Area forecast discussion, Sep 15, 4:14 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 414 AM CDT Fri Sep 15 2017 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 410 AM CDT Fri Sep 15 2017 Continued very warm and mainly dry for a couple more days, then a little cooler by the start of the work week. The upper flow across North America will continue to evolve toward a higher amplitude regime, with troughing in the west and ridging in the east. The amplification will occur in two main phases. The first is occurring now as a shortwave digging south from western Canada phases with the remnants of a cut-off that were off the California coast. Brief flattening of the flow will occur as the bulk of that energy ejects toward southwest Ontario. Then a second, stronger (almost late fall/early winter-like) round of amplification will occur as a Pacific jet tops a broad, strong ridge near the dateline and digs into the western North America. Once that occurs, the deep re-energized western trough will persist through the end of the forecast period and beyond. Backing upper flow downstream from the developing trough will continue to steer a very warm air mass from the Plains into the area, keeping temperatures significantly (10-18 F degrees) above normal through the weekend. Readings will briefly drop back close to normal next week as a Canadian air mass moves through, but quickly rebound to above normal as the southwest upper flow returns and persists. Precipitation chances with the passage of the cold front during the weekend do not look as robust as they once did. That's because the bulk of the upper forcing will pass through to our northwest and the cold front will cross the area during the night. Rain chances during the latter part of the period are tough to gauge as they will depend on the exact position and structure of the western trough and downstream eastern ridge. They could be considerable since Gulf moisture will likely be available. But if the trough stays too far west and the area is under strong ridging, it may be tough to generate much rain. && .SHORT TERM...Today...Tonight...and Saturday Issued at 410 AM CDT Fri Sep 15 2017 Scattered high-based convection occurring within weak isentropic lift at the downstream edge of the elevated mixed layer continued to form west of the area early this morning. Some of it could bleed into the west, so carried low PoPs to account for it. Something similar could happen again late today into this evening, but conditions look even less favorable so just brushed low PoPs across north-central Wisconsin during that time period. Otherwise, the main area of convection will continue to be located along and north of the strengthening frontal boundary draped just north of the area. The high temperature forecasts are a blend of guidance products and persistence, and changed very little from the previous forecast. Increasing dew points and fairly strong boundary layer winds will likely keep temps from falling too far tonight. .LONG TERM...Saturday Night Through Thursday Issued at 410 AM CDT Fri Sep 15 2017 The mean flow to generally consist of an upper trough over the western CONUS and upper ridging over the eastern CONUS during the next seven days. There are two systems of interest that may bring precipitation back to the area. The first system is well agreed upon by the models and sends a cold front through WI Saturday night into Sunday morning. After a dry start to the new work week, the forecast becomes more uncertain mainly due to the unknown movement of a Pacific tropical system. The GFS lifts the remains of this system northeast, eventually reaching the Great Lakes around Wednesday with a good swath of precipitation. The ECMWF/CMC keep the tropical system near Baja CA and keeps the upper ridge in our vicinity, thus a dry forecast. This conundrum will be a problem in the days to come. The chance for showers/thunderstorms will increase Saturday night as the cold front moves east, reaching central WI by 12z Sunday. The threat of any severe storms appears minimal due to a lack of instability, stronger shear trails the cold front and the better mid-level forcing associated with the upper trough stays well to our north and west. However, due to the available moisture and lift from the front, locally heavy rain/small hail/brief gusty winds will be possible. Min temperatures to be in the upper 50s to around 60 degrees north-central WI, generally lower to middle 60s elsewhere. Shower/thunderstorm chances to be more focused over eastern WI Sunday morning until the cold front exits the state. Models then bring an area of high pressure across the Upper MS Valley Sunday afternoon, sending a drier/cooler air mass into WI. Look for decreasing clouds from west to east during the day with most locations mostly sunny by mid-afternoon. Max temperatures to range from the middle 60s to around 70 degrees north-central, to the middle 70s across eastern WI. This area of high pressure slides into the western Great Lakes Sunday night, but is rather weak. Models are already sending some higher-level moisture back into WI after midnight from WAA occurring over the Plains/Midwest. It will still be a cooler night compared to Saturday night with min temperatures in the lower to middle 40s north-central, lower to middle 50s east-central WI. As the surface high shifts east on Monday, the main concern would be the location of the old cold front which will have stalled somewhere over central IL and turned into a warm front farther west from the Midwest into the central Plains. The GFS tries to bring some moisture back into WI by Monday afternoon with a small chance of showers/thunderstorms. The ECMWF/CMC keep enough dry air in place to prevent any precipitation from reaching northeast WI. Prefer to run with persistence here and keep the dry forecast intact for Monday. The cool start to the day will likely bring max temperatures back to near normal levels with upper 60s north, upper 60s to lower 70s south. A new upper trough is progged to dig southeast toward the northern/central Rockies early next week and provide for a broad southwest flow aloft into the Great Lakes. This should aid in both lifting a warm front northward into WI, as well as weak shortwaves moving northeast at periodic intervals. Cannot rule out at least a small chance of showers or thunderstorms later Monday night into Tuesday, but plenty of dry hours are expected. Onset of WAA will also draw warmer/more moist air mass into WI with max temperatures on Tuesday in the lower 70s north/near Lake MI, middle to upper 70s south. The forecast for the middle of next week remains muddled due to the unknown influence of Pacific tropical system 'Norma', the location of the upper ridge over the eastern CONUS and the eastern extent of height falls from the western CONUS upper trough. The GFS remains consistent in drawing the remains of 'Norma' northeastward toward the Great Lakes, while also sending a cold front eastward to help focus showers/thunderstorms into WI Wednesday afternoon/night. Meanwhile, the ECMWF keeps 'Norma' parked near Baja CA and keeps the upper ridge centered just to our east with little in the way of precipitation Wednesday or Thursday. Low confidence on how this will all play out as far as precipitation trends go, but with the prevailing southwest flow aloft, potential would exist for spotty chances for showers and thunderstorms. One thing for sure is that temperatures will remain about 10 degrees above normal for both Wednesday and Thursday. && .AVIATION...for 12Z TAF Issuance Issued at 410 AM CDT Fri Sep 15 2017 Fog was much less widespread this morning, and mainly resulting in MVFR conditions over the east. The main aviation concern the next 24 hours will be the possibility of LLWS tonight as winds aloft increase from the southwest. Will make an issuance time decision on how to handle that in the TAFs. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from noon CDT today through this evening for WIZ022-040. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Kallas AVIATION.......Skowronski
Hazardous weather outlook, Sep 14, 9:57 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 957 PM CDT Thu Sep 14 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160300- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 957 PM CDT Thu Sep 14 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight chance of a thunderstorm over north-central Wisconsin, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Thursday Hazardous swimming conditions may develop on Lake Michigan beaches on Friday. There is a chance of thunderstorms Saturday night through Sunday associated with the passage of a cold front. The threat for severe storms is low. Other thunderstorm chances are possible early next week. It is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight. LMZ521-522-541>543-160300- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 957 PM CDT Thu Sep 14 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Patchy dense fog may pose a navigation hazard to boaters at times tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday South winds flowing up the length of Lake Michigan may result in waves that are hazardous to small craft Friday into early Sunday. There is a chance of thunderstorms late Saturday night through Sunday. The risk of severe storms is low. Other thunderstorm chances are possible early next week. It is too early to determine whether any of these storms may become severe. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:35 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 42 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.